Results 1 to 3 of 3

Thread: Statin Induced Neuropthy

  1. #1
    Senior Member willingtocope's Avatar
    Join Date
    Jun 2010
    Location
    Pleasant Hill Iowa
    Posts
    1,048

    Statin Induced Neuropthy

    There is a web site, hosted by an ex-astronaut, Dr. Duane Graveline, who discusses the similiarities between adverse reaction to statins and symptoms of things like MS.

    http://www.spacedoc.com/neuropathy_statins.htm

    When I first exhibted spasticity four years ago, I wondered if the relatively high doses of Pravacol I was taking could be related. When my current PCP switched me to Crestor, and I immediately collasped for 3 days, I decided to switch to Naicin (1000mg, twice a day). Since then, I have had no "classic" MS-like relaspes...only an occasional psuedo-exaccerbation.

    I now begin to wonder if my cholesteral numbers are out of wack (hdl-120, ldl-65) and, as Dr. Graveline implies, cholesteral is actually a requirement for keeping the myelin sheath healthy.

    Comments?

  2. #2
    That question is being asked by many people within the MS community. It makes intuitive sense that certain types of dietary fat would support healthy myelin (a fatty tissue), but - as usual - research is suggestive but inconclusive at this point. I pretty much despair of getting direct, uncomplicated answers to questions about why myelin breaks down, and how to halt the process - especially since the cause(s) of MS are so poorly understood. I agree with what you have stated in other posts, i.e. that MS is probably not a single, straightforward disease entity. Do you take supplemental Co-Q10 along with your niacin? It might (might! ) help.

  3. #3
    Senior Member willingtocope's Avatar
    Join Date
    Jun 2010
    Location
    Pleasant Hill Iowa
    Posts
    1,048
    I took coq10 for about 6 months...didn't seem to have any effect. When I listed it on my list of meds for my new internist, he kind of snorted. I've got an appointment with him on thurs, so we'll talk about it again.

Similar Threads

  1. SCI induced cardiac dysfunction
    By gkhaledi in forum SCI (Clinical) Research
    Replies: 0
    Last Post: 06-15-2011, 12:54 PM
  2. Statin Adverse Effects
    By goat in forum Health & Science News
    Replies: 0
    Last Post: 02-23-2009, 05:01 PM
  3. Statin Use in TBI Treatment
    By brainandspinalcord in forum Brain Injury & Stroke Research
    Replies: 0
    Last Post: 07-10-2008, 11:04 AM
  4. medicine induced fevers
    By rosewilo in forum Care
    Replies: 2
    Last Post: 11-06-2005, 12:14 AM
  5. Electro induced Healing
    By Curt Leatherbee in forum Cure
    Replies: 2
    Last Post: 07-18-2005, 04:39 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •